Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 6, NWS Midland/Odessa, TX

June 7, 2018Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 7, 2018, 9:04 AM CDT for Presidio County, Texas. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2018, 9:04 AM CDT (14:04 UTC)
Expired
Jun 7, 2018, 8:44 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

364 
WGUS44 KMAF 071404
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
904 AM CDT Thu Jun 7 2018

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
Previous rainfall from areas upstream of Candelaria 3N have caused
river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-080604-
/O.NEW.KMAF.FL.W.0006.180607T1404Z-180611T1800Z/
/CDET2.1.ER.000000T0000Z.180607T1030Z.180611T0600Z.NO/
904 AM CDT Thu Jun 7 2018

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande at Candelaria 3N.
* until Monday afternoon, or until the warning is cancelled.
* At  8AM Thursday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
  stage, flooding some sections of FM 170.  Water levels in the flood
  plain may begin to affect homes between the road and the river.  
  The roadway to the foot bridge may be inundated.  Livestock and 
  machinery may need to be moved as time and conditions permit.

This crest compares to a previous crest of 9.3 feet (2.8 meters) on 
Jul 19 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Fri   Fri
                                                1PM   7PM   1AM   7AM
  Candelaria 3N   7.5  8.5    9.2   Thu  8 AM   9.3   9.2   9.1   9.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Fri   Fri
                                                1PM   7PM   1AM   7AM
  Candelaria 3N   2.3  2.6    2.8   Thu  8 AM   2.8   2.8   2.8   2.7

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$
2 follow-up statements
349 
WGUS84 KMAF 071852
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
152 PM CDT Thu Jun 7 2018

...The Flood Warning continues for the following rivers in Texas..
  Rio Grande at Candelaria 3N affecting Presidio County
  
.The Rio Grande at Candelaria 3N is currently in flood stage and 
will remain above flood stage through tomorrow afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued this evening.

&&

TXC377-081052-
/O.CON.KMAF.FL.W.0006.000000T0000Z-180611T1800Z/
/CDET2.1.ER.000000T0000Z.180607T1030Z.180611T0600Z.NO/
152 PM CDT Thu Jun 7 2018

The Flood Warning continues for
  the Rio Grande at Candelaria 3N.
* until Monday afternoon, or until the warning is cancelled.
* At  1PM Thursday the stage was 8.8 feet (2.7 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 10.0 feet (3.0 meters) on 
Jun 4 2018.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Fri   Fri   Fri
                                                7PM   1AM   7AM   1PM
  Candelaria 3N   7.5  8.5    8.8   Thu  1 PM   9.2   9.1   9.0   8.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Fri   Fri   Fri
                                                7PM   1AM   7AM   1PM
  Candelaria 3N   2.3  2.6    2.7   Thu  1 PM   2.8   2.8   2.7   2.7

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$
740 
WGUS84 KMAF 080144
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
844 PM CDT Thu Jun 7 2018

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
.River levels have fallen below flood, and will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

This will be the last statement issued for this event.

&&

TXC377-080214-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-180611T1800Z/
/CDET2.1.ER.180607T2322Z.000000T0000Z.180607T2337Z.NO/
844 PM CDT Thu Jun 7 2018

The Flood Warning is cancelled for
  the Rio Grande at Candelaria 3N.
* At  8PM Thursday the stage was 8.4 feet (2.6 meters).
* Fell below flood stage at 18:37 PM Thursday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 8.2 feet (2.5 meters)
  by Saturday morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 9.4 feet (2.9 meters) on 
Jun 7 2018.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Fri   Fri   Fri
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   7.5  8.5    8.4   Thu  8 PM   8.4   8.4   8.4   8.3

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Fri   Fri   Fri
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   2.3  2.6    2.6   Thu  8 PM   2.6   2.6   2.6   2.5

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:37 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 7, 6:37 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
637 AM CDT Thu Jun 7 2018

.DISCUSSION...

Please see the 12Z aviation discussion below.

&&

.AVIATION...

VFR conditions will prevail through the forecast period. Winds
will remain elevated, generally out of the south, with a few gusts
to around 20kt possible. Scattered thunderstorms are possible
across much of the area this afternoon into this evening, however,
have not included mention in TAFs at this time given uncertainty
in timing/location.

&&

.PREV DISCUSSION... /issued 325 AM CDT Thu Jun 7 2018/

DISCUSSION...

An upper ridge will continue to control the weather over the region
through the rest of the week, this weekend, and into next week.
Temperatures will be a degree or two cooler today than yesterday,
then another degree or two cooler Friday through Sunday as the upper
ridge weakens a little, and southeasterly low level flow shunts the
low level thermal ridge mainly north of the region.

Moisture trapped under the ridge will allow for widely scattered
thunderstorms today and again Friday, but some drying is indicated
thereafter which should result in a mainly dry forecast Saturday. An
upper trough deepening over the western ConUS will flatten the upper
ridge somewhat Sunday, but it will become re-established rapidly
Monday and Tuesday over New Mexico, with meager thunderstorm chances
relegated to western areas Sunday and Sunday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                    101  74  97  73 /  20  20  10  10
Carlsbad                      101  70 101  69 /  20  20  20  20
Dryden                        101  75 101  73 /  10  20  10   0
Fort Stockton                 100  73  98  71 /  20  20  10  10
Guadalupe Pass                 93  69  93  68 /  20  20  20  20
Hobbs                          98  68  96  68 /  20  20  20  20
Marfa                          91  63  92  61 /  20  20  20  20
Midland Intl Airport          102  74  98  73 /  20  20  10  10
Odessa                        101  74  98  73 /  20  20  20  10
Wink                          103  73 100  71 /  20  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 7, 4:04 AM CDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
404 AM CDT Thu Jun 7 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
404 AM CDT Thu Jun 7 2018 /304 AM MDT Thu Jun 7 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible today and tonight across much
of the area, with the best chance across the higher terrain and
adjacent plains, and northern Permian Basin. Some storms may become
strong, capable of producing gusty winds, hail, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional thunderstorms are possible Friday and Friday night,
mainly across the higher terrain and adjacent Plains, and northern
Permian Basin. Hail, gusty winds, and lightning will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.